zbMATH — the first resource for mathematics

Moving surfaces by non-concave curvature functions. (English) Zbl 1203.53062
Summary: A convex surface contracting by a strictly monotone, homogeneous degree one function of its principal curvatures remains smooth until it contracts to a point in finite time, and is asymptotically spherical in shape. No assumptions are made on the concavity of the speed as a function of principal curvatures. We also discuss motion by functions homogeneous of degree greater than 1 in the principal curvatures.

53C44 Geometric evolution equations (mean curvature flow, Ricci flow, etc.) (MSC2010)
35K55 Nonlinear parabolic equations
Full Text: DOI arXiv
[1] Andrews B.: Contraction of convex hypersurfaces in Euclidean space. Calc. Var. Partial. Differ. Equ. 2(2), 151–171 (1994) MR 1385524 (97b:53012) · Zbl 0805.35048 · doi:10.1007/BF01191340
[2] Andrews, B.: Fully nonlinear parabolic equations in two space variables. available at arXiv: math.DG/0402235
[3] Andrews, B.: Gauss curvature flow: the fate of the rolling stones. Invent. Math. 138(1), 151–161 (1999). MR 1714339 (2000i:53097) · Zbl 0936.35080
[4] Andrews, B.: The affine curve-lengthening flow. J. Reine Angew. Math. 506, 43–83 (1999). MR 1665677 (2000e:53081) · Zbl 0948.53039
[5] Andrews, B.: Pinching estimates and motion of hypersurfaces by curvature functions. J. Reine Angew. Math. 608, 17–33 (2007). MR 2339467 (2008i:53087) · Zbl 1129.53044
[6] Andrews, B., McCoy, J.: Convex hypersurfaces with pinched principal curvatures and flow of convex hypersurfaces by high powers of curvature. arXiv:0910.0376v1 [math.DG] · Zbl 1277.53061
[7] Chow, B.: Deforming convex hypersurfaces by the nth root of the Gaussian curvature. J. Differ. Geom. 22(1), 117–138 (1985). MR 826427 (87f:58155) · Zbl 0589.53005
[8] Chow, B.: Deforming convex hypersurfaces by the square root of the scalar curvature. Invent. Math. 87(1), 63–82 (1987). MR 862712 (88a:58204) · Zbl 0608.53005
[9] Glaeser G.: Fonctions composées différentiables. Ann. Math. 77(2), 193–209 (1963) (French). MR 0143058 (26 #624) · Zbl 0106.31302 · doi:10.2307/1970204
[10] Huisken, G.: Flow by mean curvature of convex surfaces into spheres. J. Differ. Geom. 20(1), 237–266 (1984). MR 772132 (86j:53097) · Zbl 0556.53001
[11] Krylov, N.V.: Boundedly inhomogeneous elliptic and parabolic equations. Izv. Akad. Nauk SSSR Ser. Mat. 46(3), 487–523, 670 (1982) (Russian). MR 661144 (84a:35091)
[12] Lieberman, G.M.: Second Order Parabolic Differential Equations. World Scientific Publishing Co. Inc., River Edge, NJ, (1996). MR 1465184 (98k:35003) · Zbl 0884.35001
[13] Schulze, F.: Convexity estimates for flows by powers of the mean curvature. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 5(2), 261–277 (2006). MR 2244700 (2007b:53138) · Zbl 1150.53024
[14] Schwarz G.W.: Smooth functions invariant under the action of a compact Lie group. Topology 14, 63–68 (1975) MR 0370643 (51 #6870) · Zbl 0297.57015 · doi:10.1016/0040-9383(75)90036-1
[15] Tso, K.: Deforming a hypersurface by its Gauss–Kronecker curvature. Commun. Pure Appl. Math. 38(6), 867–882 (1985). MR 812353 (87e:53009) · Zbl 0612.53005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.